Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 28, NWS Melbourne, FL

March 27, 2014

NWS Melbourne, FL issued this small craft advisory at Mar 27, 2014, 9:40 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2014, 9:40 PM EDT (01:40 UTC)
Expired
Mar 28, 2014, 4:00 PM EDT
In force
18 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

253 
WHUS72 KMLB 280140
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
940 PM EDT THU MAR 27 2014


AMZ555-570-572-575-282000-
/O.CAN.KMLB.SW.Y.0003.000000T0000Z-140328T2000Z/
/O.NEW.KMLB.SC.Y.0028.140328T0140Z-140328T2000Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
940 PM EDT THU MAR 27 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT FRIDAY.  

* WINDS AND SEAS...SOUTHEAST WINDS UP TO 15 TO 20 KNOTS WILL
  COMBINE WITH NORTHEAST SWELLS TO PRODUCE SEAS UP TO 7 TO 8 FEET
  IN THE GULF STREAM WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

WEITLICH
1 follow-up statement
797 
WHUS72 KMLB 280816
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
416 AM EDT FRI MAR 28 2014

AMZ552-282000-
/O.EXA.KMLB.SC.Y.0028.000000T0000Z-140328T2000Z/
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
416 AM EDT FRI MAR 28 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* WINDS AND SEAS...SOUTHEAST WINDS UP TO 20 KNOTS WILL COMBINE
  WITH NORTHEAST SWELLS TO PRODUCE SEAS UP TO 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ555-570-572-575-282000-
/O.CON.KMLB.SC.Y.0028.000000T0000Z-140328T2000Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
416 AM EDT FRI MAR 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...SOUTHEAST WINDS UP TO 20 KNOTS WILL COMBINE 
  WITH NORTHEAST SWELLS TO PRODUCE SEAS UP TO 7 TO 8 FEET IN THE
  GULF STREAM WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 9:37 PM EDT, 3 minutes earlier.

Area forecast discussion, Mar 27, 9:37 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
937 PM EDT THU MAR 27 2014

.DISCUSSION...AREA OF STRONG HIGH PRESSURE OFF OF THE MID ATLANTIC
COAST WILL CONTINUE TO SHIFT EAST-NORTHEAST INTO TONIGHT. THIS
WILL KEEP AN ELEVATED LOW LEVEL SOUTHEAST FLOW OVER THE REGION
OVERNIGHT. FARTHER ALOFT MID TO HIGH LEVEL CLOUD COVER WILL
CONTINUE TO STREAM EASTWARD OVER CENTRAL FLORIDA...MAINTAINED
BY DEBRIS CLOUD COVER FROM CONVECTION OVER THE GULF. PATCHES OF
LIGHT RAIN WILL CONTINUE TO BE POSSIBLE WITH THIS CLOUD DECK
FORCED BY PASSING WEAK MID LEVEL DISTURBANCES. THIS LIGHT RAIN
WILL MAINLY OCCUR ACROSS OKEECHOBEE COUNTY AND THE TREASURE COAST
THROUGH LATE EVENING BUT WITH INCREASING MOISTURE INTO TONIGHT
WILL KEEP A SLIGHT CHANCE FOR PRECIPITATION OVER MUCH OF THE AREA
PAST MIDNIGHT. ADDITIONAL ISOLATED ONSHORE MOVING SHOWERS WILL BE
POSSIBLE ALONG BREVARD COUNTY AND THE TREASURE COAST LATE. MOSTLY
CLOUDY SKIES AND ELEVATED ONSHORE FLOW WILL KEEP TEMPS FAIRLY
STEADY WITH READINGS THIS EVENING ALREADY NEAR OR AT THEIR
FORECAST LOWS FOR TONIGHT...IN THE LOW TO MID 60S.

&&

.AVIATION...VFR CONDS MAINLY EXPECTED. ANY PATCHES OF RAIN FROM
MID-HIGH CLOUD DECK WILL REMAIN LIGHT WITH NO MAJOR CIG/VIS
REDUCTIONS EXPECTED. RAIN CHANCES INCREASE INTO TOMORROW AS
MOISTURE RISES AND A SLIGHTLY STRONGER DISTURBANCE APPROACHES THE
REGION. A FEW STORMS WILL BE POSSIBLE MAINLY IN THE AFTERNOON. ANY
OF THIS ACTIVITY WILL HAVE THE POTENTIAL TO PRODUCE TEMPO IFR/MVFR
CONDS. WILL LEAVE VCSH IN THE FORECAST FROM 14-15Z ONWARD FOR NOW.

&&

.MARINE...AREA OF STRONG HIGH PRESSURE OFFSHORE OF THE MID
ATLANTIC COAST WILL KEEP WINDS ELEVATED UP TO 15 TO 20 KNOTS OVER
THE COASTAL WATERS. SWELLS COMBINED WITH WIND GENERATED WAVES WILL
BUILD SEAS UP TO 7 TO 8 FEET OFFSHORE. A SMALL CRAFT ADVISORY WILL
CONTINUE FOR THE GULF STREAM WATERS TONIGHT WITH SMALL CRAFT
EXERCISE CAUTION HEADLINES OVER THE NEARSHORE WATERS OF VOLUSIA
AND BREVARD COUNTY.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EDT FRIDAY FOR COASTAL WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
     60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

WEITLICH/KELLY
Hazardous weather outlook, Mar 27, 7:15 PM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
715 PM EDT THU MAR 27 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-280930-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
715 PM EDT THU MAR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.WIND AND SEA IMPACT...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE WATERS
INCLUDING THE GULF STREAM FOR SOUTHEAST WINDS 15 TO 20 KNOTS AND
SEAS 6 TO 8 FEET. SMALL CRAFT SHOULD EXERCISE CAUTION FOR 4 TO 6
FOOT SEAS CLOSER TO SHORE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A SLOW MOVING BOUNDARY MOVING INTO THE REGION LATE IN THE WEEK
WILL BRING A RETURN OF RAIN CHANCES LATE THURSDAY...WITH A FEW
LIGHTNING STORMS POSSIBLE FROM FRIDAY INTO SATURDAY.

IN ADDITION...BOATING CONDITIONS WILL REMAIN HAZARDOUS FROM FRIDAY
THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK DUE TO MODERATE TO
FRESH WINDS AND CHOPPY SEAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 4:20 AM EDTRip Current StatementMLBVolusia16 hr
Mar 28, 9:10 AM EDTLake Wind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia10 hr

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.